The Open UniversitySkip to content
 

The Seidel, Stern, Stolz and Van Vleck Theorems on continued fractions

Beardon, Alan F. and Short, Ian (2010). The Seidel, Stern, Stolz and Van Vleck Theorems on continued fractions. Bulletin of the London Mathematical Society, 42(3) pp. 457–466.

Full text available as:
[img]
Preview
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (169Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1112/blms/bdq006
Google Scholar: Look up in Google Scholar

Abstract

We unify and extend three classical theorems in continued fraction theory, namely the Stern–Stolz Theorem, the Seidel–Stern Theorem and Van Vleck’s Theorem. Our arguments use the group of Möbius transformations both as a topological group and as the group of conformal isometries of three-dimensional hyperbolic space.

Item Type: Journal Article
Copyright Holders: 2010 London Mathematical Society
ISSN: 0024-6093
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetScience Foundation Ireland grant 05/RFP/MAT0003
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22465
Depositing User: Ian Short
Date Deposited: 29 Jul 2010 12:01
Last Modified: 04 Nov 2013 11:52
URI: http://oro.open.ac.uk/id/eprint/22465
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk